Bounds and asymptotics for the rate of convergence of birth-death processes

Erik A. van Doorn, A.I. Zeifman, T.L. Panfilova

    Research output: Contribution to journalArticleAcademicpeer-review


    We survey a method initiated by one of us in the 1990's for finding bounds and representations for the rate of convergence of a birth-death process. We also present new results obtained by this method for some specific birth-death processes related to mean-field models and to the $M/M/N/N+R$ service system. The new findings pertain to the asymptotic behaviour of the rate of convergence as the number of states tends to infinity.
    Original languageUndefined
    Pages (from-to)18-38
    Number of pages22
    JournalTeoriya veroyatnostei i ee primeneniya
    Issue number1
    Publication statusPublished - 2009


    • IR-68684
    • EWI-16918
    • METIS-264191
    • MSC-60J80
    • MSC-60J27

    Cite this